Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 22, 2020, 1:40 PM CST for Oconto County, Shawano County, Wisconsin. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2020, 1:40 PM CST (19:40 UTC)
- Expired
- Feb 23, 2020, 6:42 PM CST
- In force
- 29 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Gillett (GILW3). The gauge peaked at 7.71 ft at Feb 21, 2020, 4:00 PM CST.
- Action stage
- 5.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS43 KGRB 221940
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
140 PM CST Sat Feb 22 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.An ice jam will cause water levels to fluctuate above flood stage
for the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued tomorrow morning at 1100 AM CST.
&&
WIC083-115-231600-
/O.NEW.KGRB.FL.W.0007.200222T1940Z-000000T0000Z/
/GILW3.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
140 PM CST Sat Feb 22 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Oconto River near Gillett.
* From this afternoon until further notice.
* At 1:00 PM CST Saturday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* No flooding is currently forecast.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, There is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
* Flood History...This crest compares to a previous crest of 7.4
feet on 01/02/1993.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
SAC3 follow-up statements
058
WGUS83 KGRB 230224
FLSGRB
Flood Statement
National Weather Service Green Bay WI
824 PM CST Sat Feb 22 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov/grb.
The next statement will be issued Sunday morning by 1030 AM CST.
&&
WIC083-115-231430-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/GILW3.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CST Sat Feb 22 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconto River near Gillett.
* Until further notice.
* At 7:00 PM CST Saturday the stage was 7.1 feet.
* Flood stage is 7.5 feet.
* The river is expected to stay near flood stage this weekend.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, There is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Bersch426
WGUS83 KGRB 231513
FLSGRB
Flood Statement
National Weather Service Green Bay WI
913 AM CST Sun Feb 23 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
.Melting snow and the potential for ice jams will cause the river to
fluctuate around flood stage over the next day or two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1100 PM CST.
&&
WIC083-115-240500-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/GILW3.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 AM CST Sun Feb 23 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconto River near Gillett.
* Until further notice.
* At 8:00 AM CST Sunday the stage was 6.9 feet.
* Flood stage is 7.5 feet.
* Minor flooding is possible over the next day or two as the river
fluctuates around flood stage.
* Forecast...No forecast is available for this location.
* Impact...At 7.5 feet, There is widespread flooding of lowland and
agricultural land. Water spreads into Sportsmans Park in the town
of Pulcifer. Water approaches homes downstream of the gauge
southwest of Gillett.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
Eckberg350
WGUS83 KGRB 240042
FLSGRB
Flood Statement
National Weather Service Green Bay WI
642 PM CST Sun Feb 23 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Oconto River near Gillett affecting Shawano and Oconto Counties.
WIC083-115-240145-
/O.CAN.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/GILW3.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
642 PM CST Sun Feb 23 2020
...The Flood Warning for the Oconto River near Gillett has been
cancelled...
The Flood Warning is cancelled for
the Oconto River near Gillett.
* At 6:00 PM CST Sunday the stage was 7.0 feet.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to fluctuate just below flood
stage over the next day or two. Additional ice jamming is
possible, so be alert for quickly rising waters.
&&
LAT...LON 4505 8842 4505 8831 4495 8830 4493 8815
4483 8815 4481 8842
$$
BerschWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 22, 11:34 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 22, 11:34 AM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1134 AM CST Sat Feb 22 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 305 AM CST Sat Feb 22 2020 Patchy fog and stratus has developed over north central WI early this morning, in association with a weak surface ridge, light winds and low dew point depressions. The fog is expected to mix out by mid-morning, leaving skies mostly sunny. Another mild day is anticipated, as shallow mixing taps into the warm layer aloft. Expect highs to reach into the middle 30s to lower 40s in most locations. After another day of melting snow and a steady rise in dew point temperatures, the threat of fog/stratus is expected to increase tonight. Low-level relative humidity and visibility forecasts suggest the most likely area of development will be over north central and far northeast WI, north of a Wausau to Iron Mountain line. Low temperatures will be milder tonight, and mainly in the lower to middle 20s. Fog should mix out by mid-morning on Sunday, but patchy stratus may linger. A cold front will move through the northwest part of the forecast area in the afternoon, and may result in an increase in clouds late in the day. Ahead of the front, mild temperatures will prevail, with highs mainly in the upper 30s and lower 40s. .LONG TERM...Sunday Night Through Friday Issued at 305 AM CST Sat Feb 22 2020 The focus on the long term continues to be the resolution of the split upper flow and the active weather for the middle of the next week. Split flow will be present in the region at the beginning of the extended period. The southern shortwave is expected to eject into the central Plains, bringing with it the surface low pressure system, and then stall out by the evening over the Ohio River Valley. The more northern shortwave then catches up Monday night into Tuesday, with the resulting phasing bringing the surface low northwards over Michigan Tuesday night into Wednesday. As the moisture and forcing deepen over the region, overrunning precipitation is expected over portions of the area, especially the latter parts of Tuesday and Wednesday. The northwesterly extent of the precipitation shield is somewhat in question, as there will be dry air moving south from Canada, so the cutoff is somewhat uncertain. The lack of moisture will also lend itself to fairly low snow and rain amounts during this time. Overall confidence on the path of this system is still low, but impact wise, travel will still likely see some complications, as temperatures through the midweek fluctuate around freezing, allowing for the development of icy spots on roads. An additional concern for our area Tuesday into Wednesday morning will be increasing northeasterly winds. With Lake Michigan at historic highs, we may once again be facing some lake flooding concerns. Given the confidence in the placing of this system, will leave this as a mention for now. The remainder of the extended will then see drier conditions return. Northerly flow behind the upper level trough will bring temperatures back to close to normal by Thursday night, and below normal for the beginning of next weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1134 AM CST Sat Feb 22 2020 VFR flight conditions are expected through the afternoon and evening with mainly clear skies and somewhat gusty southwest winds at times. Tonight, low clouds and fog are expected to develop once again, particularly across north- central Wisconsin. LLWS will also develop for a time across east- central TAF sites. Fog should start to dissipate by mid to late morning, with LLWS developing across the west during the same time period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Uhlmann AVIATION.......KLJ
Hazardous weather outlook, Feb 22, 3:10 AM CST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 310 AM CST Sat Feb 22 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 310 AM CST Sat Feb 22 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Roads will be snow or ice covered in spots this morning, so motorists should use caution. .DAYS TWO THROUGH SEVEN...Sunday through Friday Warmer temperatures could cause ice jams on some rivers and make lake ice conditions unsafe in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-230915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 310 AM CST Sat Feb 22 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. Kieckbusch/Uhlmann
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.